Can anyone help with my Test Results?

Hi I was diagnosed with hypothyroid about 10 years ago and put on Levothyroxine 100mcg

then it was put down to 75mcg but last year I was so tired by the time I got up and dressed in the morning I was so tired I could not keep my eyes open.

I have been back to my doctor several times telling him how exhausted I am but just get told to do more exercise more, that easier said than done when you feel so tired.

I am also depressed and have been put on antidepressants for the last 10 years also had two small heart attacks in the last five years so am on medication vanapramil, asprin, rosuvastatin,

Lisinaprol ...............I could open a pharmacy.

I made an appointment to see Dr Peatfield on Monday but have cancellexd it because when I went back to my gp this week and said I am not prepared to put up with this anymore, he is now going to send me to an Endo in Plymouth. Does anyone know of any good ones in this area.

my last blood test in January were written like this not sure what they mean:

(442W) Serum 0.70 miu/L (0.35

TSH level -

4.5)

(dn3658) - Derriford Result normal.

Is the 4.5 my TSH level if so is this good or bad???

Look forward to your comments.

Amelia

7 Replies

oldestnewest
  • For someone on levothyroxine, it is best if our TSH is below 1. Yours is too high. I assume your GP is happy to keep you 'within normal range' despite you having all these hypo symptoms. GP's appear to me to be completely unaware of clinical symptoms of hypothyroidism.

    You definitely need a good Endo and hopefully someone will give you a name.

    Depression is a symptom of hypo. Usually it is low T3 - has he done a T3 test?

    This is a link

    thyroiduk.healthunlocked.co...

    I think it is ridiculous that we have to learn more than most of our GP's some, thankfully, will prescribe due to symptoms.

    This is from Dr Toft ex President of the British Thyroid Association and if you want to take a copy to your GP email Louise.Warvill@Thyroiduk.org.

    6 What is the correct dose of thyroxine and is there any rationale for adding in tri-iodothyronine?

    The appropriate dose of levothyroxine is that which restores euthyroidism and serum TSH to the lower part of the reference range – 0.2-0.5mU/l.

    In this case, free thyroxine is likely to be in the upper part of its reference range or even slightly elevated – 18-22pmol/l. Most patients will feel well in that circumstance.

    But some need a higher dose of levothyroxine to suppress serum TSH and then the serum-free T4 concentration will be elevated at around 24-28pmol/l.

    This ‘exogenous subclinical hyperthyroidism’ is not dangerous as long as serum T3 is unequivocally normal – that is, serum total around T3 1.7nmol/l (reference range 1.0-2.2nmol/l).

    Even while taking the slightly higher dose of levothyroxine a handful of patients continue to complain that a sense of wellbeing has not been restored. A trial of levothyroxine and tri-iodothyronine is not unreasonable. The dose of levothyroxine should be reduced by 50µg daily and tri iodothyronine in a dose of 10µg (half a tablet) daily added.

    *****

    Doctors should not lower due to the TSH as it causes more problems. If you cursor down to the question dated December 18, 2003 to read the whole question/answer and there are other topics at the top of the page: Excerpts:

    1. In fact, your observations are consistent with what science tells us about a patient's T4 dose, her TSH level, and her metabolic health or lack of it. If the goal of a doctor is metabolic health for his patient, he has no scientific basis for adjusting her thyroid hormone dose by her TSH level. If the doctor is going to make the imprudent choice of treating the patient with T4 (rather than T3 or a T3/T4 combination), he should be aware of the relevant physiology and treat her on the basis of it. Otherwise, he's likely to ruin her health, as your doctor appears to be doing to yours.

    2.And adjusting the thyroid hormone dose by the TSH level gets most patients in trouble—almost always because their tissue metabolism is so slow that they are sick.

  • Thank you for your answer I did ask my gp if there were any other medication he could give me apart from Levothyroxine and he said no, I said what about Armour or ct3m (I think I have got that right) but he had never hear of Armour and ct3 was only prescribed by specialists?

    Amelia

  • Hi Ameliarose sorry just posted this previously in the wrong place. I am no expert only know from my own similar situation. Could it possibly be that your gp is being very cautious due to the heart issues you have had? The balance has to be more carefully looked at than in someone with no heart issues. That said TSH looks in high range IMHO

  • Oops maybe your TSH is 0.70 not the 4.5 if it means the range is o.35-4.5 (not too clear as written) could it be that do you think?

  • No its definitely the serum that is 0.70 I wrote it down exactly as it is on the test sheet from the hospital.

    Yes he probably is being cautious but really did not get the feeling he new very much at about the thyroid.

    I am wondering whether the reason I had the heart attacks was because of my thyroid as it seems from reading more about it that it can cause high cholesteral and heart problems.

    I also have all the symptoms ie. hair loss, weight gain, depression, chronic fatique etc. just hope this Endo can sort it out.

    Have you got yours under control yet and how did you do it.?

  • hold and behold, you must live near me, mmmm shame shaddy treatment, different case.

    My doc hasnt heard of Armour either.

    must have the same references coming maybe from the same lab.

    Hope you sort things out.

    merissa xxx

  • Thank you meirissa

    My test get sent to Derriford Hospital, Plymouth.

You may also like...